Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 163, NWS Northern Indiana

July 22, 2011Allen County, Indiana; 6 counties in Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jul 22, 2011, 3:02 PM EDT for Allen County, Indiana; 6 counties in Ohio. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2011, 3:02 PM EDT (19:02 UTC)
Expired
Jul 22, 2011, 4:00 PM EDT
In force
58 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Allen County, IN, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 3:30 PM EDTTSTM WND DMGPettisville, OHTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 1:14 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WUUS53 KIWX 221902
SVRIWX
INC003-OHC039-051-069-125-137-171-222000-
/O.NEW.KIWX.SV.W.0163.110722T1902Z-110722T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
302 PM EDT FRI JUL 22 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN NORTHWEST OHIO...
  SOUTHEASTERN WILLIAMS COUNTY IN NORTHWEST OHIO...
  DEFIANCE COUNTY IN NORTHWEST OHIO...
  NORTHERN PAULDING COUNTY IN WEST CENTRAL OHIO...
  HENRY COUNTY IN NORTHWEST OHIO...
  EXTREME NORTHWESTERN PUTNAM COUNTY IN WEST CENTRAL OHIO...
  EXTREME EAST CENTRAL ALLEN COUNTY IN NORTHEAST INDIANA...

* UNTIL 400 PM EDT

* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG WINDS UP TO 60 MPH ALONG AND BEHIND A THUNDERSTORM OUTFLOW 
BOUNDARY...JUST AHEAD OF A LINE OF THUNDERSTORMS. THESE STRONG WINDS 
WERE ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF FAYETTE TO 7 
MILES NORTHEAST OF  ANTWERP TO 4 MILES SOUTHWEST OF ANTWERP...AND 
MOVING EAST AT 30   MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  STRYKER...
  ARCHBOLD...
  PAULDING...
  WAUSEON...
  DEFIANCE...
  DELTA...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ELMIRA...NEY...DENSON...BURLINGTON...SHERWOOD...EVANSPORT...CECIL...
TEDROW...OAKSHADE...THE BEND...PETTISVILLE AND LYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4117 8402 4111 8481 4124 8481 4171 8436
      4172 8387 4170 8386 4153 8387 4135 8386
TIME...MOT...LOC 1900Z 270DEG 25KT 4174 8423 4128 8464
          4115 8476
WIND...HAIL 60MPH <.50IN

$$

MCS
2 follow-up statements
531 
WWUS53 KIWX 221925
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT FRI JUL 22 2011

INC003-OHC137-221935-
/O.CAN.KIWX.SV.W.0163.000000T0000Z-110722T2000Z/
ALLEN IN-PUTNAM OH-
325 PM EDT FRI JUL 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL ALLEN
COUNTY IN NORTHEAST INDIANA...AND EXTREME NORTHWESTERN PUTNAM COUNTY
IN WEST CENTRAL OHIO IS CANCELLED...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4117 8402 4116 8433 4115 8434 4111 8473
      4163 8419 4172 8387 4135 8386
TIME...MOT...LOC 1925Z 270DEG 25KT 4174 8400 4128 8441
          4115 8453

$$

OHC039-051-069-125-171-222000-
/O.CON.KIWX.SV.W.0163.000000T0000Z-110722T2000Z/
HENRY OH-PAULDING OH-DEFIANCE OH-WILLIAMS OH-FULTON OH-
325 PM EDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN FULTON...EXTREME SOUTHEASTERN WILLIAMS...EASTERN
DEFIANCE AND HENRY COUNTIES IN NORTHWEST OHIO...AND NORTHERN PAULDING
COUNTY IN WEST CENTRAL OHIO...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF DELTA TO 4 MILES WEST OF
DEFIANCE TO PAULDING...AND MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WAUSEON...DEFIANCE...NAPOLEON...SWANTON...DELTA...LIBERTY CENTER...
  HOLGATE...MCCLURE...WINAMEG AND JEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4117 8402 4116 8433 4115 8434 4111 8473
      4163 8419 4172 8387 4135 8386
TIME...MOT...LOC 1925Z 270DEG 25KT 4174 8400 4128 8441
          4115 8453
WIND...HAIL 60MPH <.50IN

$$

MCS
768 
WWUS53 KIWX 221948
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT FRI JUL 22 2011

OHC171-221958-
/O.CAN.KIWX.SV.W.0163.000000T0000Z-110722T2000Z/
WILLIAMS OH-
348 PM EDT FRI JUL 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN WILLIAMS
COUNTY IS CANCELLED...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4117 8402 4116 8433 4115 8434 4115 8441
      4157 8417 4172 8387 4135 8386
TIME...MOT...LOC 1948Z 270DEG 25KT 4173 8377 4128 8419
          4115 8431

$$

OHC039-051-069-125-222000-
/O.CON.KIWX.SV.W.0163.000000T0000Z-110722T2000Z/
HENRY OH-PAULDING OH-DEFIANCE OH-FULTON OH-
348 PM EDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN FULTON...EASTERN DEFIANCE AND HENRY COUNTIES IN NORTHWEST
OHIO...AND EAST CENTRAL PAULDING COUNTY IN WEST CENTRAL OHIO...

AT 347 PM EDT...A LINE OF SEVERE THUNDERSTORMS WERE REPORTED 
PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE SEVERE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF SWANTON TO 
4 MILES NORTHWEST OF HOLGATE TO 12 MILES SOUTHWEST OF HOLGATE...AND 
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SWANTON...LIBERTY CENTER...HOLGATE...MCCLURE...COLTON...PLEASANT
  BEND...NEW BAVARIA...ELERY...TEXAS AND MALINTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4117 8402 4116 8433 4115 8434 4115 8441
      4157 8417 4172 8387 4135 8386
TIME...MOT...LOC 1948Z 270DEG 25KT 4173 8377 4128 8419
          4115 8431
WIND...HAIL 60MPH <.50IN

$$

MCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:41 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 22, 1:41 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
141 PM EDT FRI JUL 22 2011

.UPDATE...
2 FEATURES TO ALLOW FOR CONTINUED STORM DEVELOPMENT THROUGH THE
AFTERNOON. ONE IS OUTFLOW/MCV AND ASSOCIATED CONVECTION WORKING
THROUGH OUR WESTERN COUNTIES. ADDITIONAL BOUNDARY SHOWS UP ON SFC
OBS WITH CONVECTION FIRING ON THIS FROM KOSCIUSKO COUNTY NORTHEAST
INTO NW OHIO. LOTS OF INSTABILITY TO WORK WITH AND DESPITE LACK OF
OVERALL WIND SHEAR INTERACTION OF BOUNDARIES ALLOWING FOR SOME
ORGANIZATION OF STORMS. SVR WATCH ISSUED UNTIL 8 PM FOR MOST OF
THE AREA. GRIDS UPDATED TO GO ACT ALONG AND AHEAD OF THE PRIMARY
OUTFLOW. REMAINDER OF FORECAST LEFT ALONE.

&&

.AVIATION...
THREAT FOR THUNDER WILL CLEAR KSBN BY 19Z. POTENTIAL FOR ONE OR
MORE STORMS AT KFWA BUT EXACT TIMING AND PROXIMITY TO KFWA
QUESTIONABLE. HAVE OPTED FOR TEMPS SHOWER WITH CB MENTION FOR NOW
AND MONITOR TRENDS. COULD BE ADDITIONAL CONVECTION TONIGHT INTO
SATURDAY BUT HAVE DROPPED STORM MENTION AROUND 23Z GIVEN
ATMOSPHERE WILL BE WORKED OVER.

&&

.PREV DISCUSSION... /ISSUED 403 AM EDT FRI JUL 22 2011/

SHORT TERM...
OUTFLW BNDRY ASSOCD/W DECAYING MULTICELL CLUSTER OVR IL MAY PROVIDE
ENOUGH LL FOCUS TO REGENERATE CONVN TWD LT MORNING/EARLY AFTN ACRS
NW IN. HWVR BACKGROUND SYNOPTIC FOCUS THROUGH THE PD REMAINS
EXTREMELY POOR OWING TO LIGHT FLW ALOFT UNDERNEATH MID LVL RIDGE. IN
ADDN...SFC BASED CONV INHIBITION WHILE MARGINAL STILL MORE THAN
ADEQUATE TO HINDER DVLPMNT GIVEN POORLY FORCED LL ENVIRONMENT AND AS
SUCH SEE ALL TOO MANY REASONS TO CUT POPS BACK INTO ISOLD CAT FOR
THIS MORNING AND HOLD W/DRY FCST TONIGHT.

MORE DIFFICULT PROB LIES W/ONGOING HEAT WARNING. SLIGHTLY DRIER AIR
HAD FILTERED IN ACRS FAR NORTH IN BEHIND WK SFC TROUGH THAT DROPPED
INTO NRN INDIANA AND STALLED YDA AFTN. IN ADDN...DEBRIS CLDS FM
DECAYING UPSTREAM CONVN WILL LIKELY RETARD MORE SIG HEATING FAR
NORTH THIS AFTN. THUS TEMPTED TO DROP AT LEAST SRN MI COUNTIES
W/MORNING RELEASE PENDING UPSTREAM EVOLUTION OF CLD FIELD AND OUTFLW.
REMAINDER OF THE AREA TO SWELTER AGAIN ESP ALG/SOUTH OF STALLED SFC
TROUGH WHERE MSTR POOLING WILL AGAIN YIELD HIGH HUMIDITY ESP
W/MUCH LESS MIXING XPCD THIS AFTN COMPARED TO YDA AND SHLD EASILY
ATTAIN 100-110 HEAT INDICIES. LTL IF ANY CHG XPCD SAT AS PERSISTENT
PATTN HOLDS.

LONG TERM...
SUNDAY THROUGH THURSDAY...A STRONGER WAVE IN A SERIES OF SHORT WAVES
RIDING OVER THE TOP OF THE RIDGE SHOULD BE ABLE TO GENERATE
THUNDERSTORMS SUNDAY INTO EARLY MONDAY AS PRECIPITABLE WATER VALUES
REMAIN EXTREMELY HIGH. COMPARED TO CLIMATOLOGY...VALUES MAY EXCEED
THE 99TH PERCENTILE. ALTHOUGH CAPE VALUES WILL BE HIGH...BULK SHEAR
WILL REMAIN VERY LIMITED...AND THUS SHOULD LIMIT SEVERE STORM
POTENTIAL AS WET BULB ZERO HEIGHTS APPROACH 13K FEET. CURRENT
THINKING IS THAT LOCALLY HEAVY RAINFALL WITH LOCAL GUSTY WINDS ARE
PLAUSIBLE SUNDAY/SUNDAY NIGHT GIVEN THE EXPECTED STORM ENVIRONMENT.
BEHIND THE FRONT... SLIGHTLY COOLER AND DRIER AIR WILL SPREAD INTO
THE FORECAST AREA BY LATE MONDAY. TEMPERATURES SHOULD BE NEAR NORMAL
TUESDAY BEFORE RISING MUCH ABOVE NORMAL LATE IN THE PERIOD. THERE IS
CONCERN THAT HOT TEMPERATURES AND HIGH HUMIDITY WILL WILL RETURN BY
THURSDAY. THE ECMWF 850 MB TEMPS APPROACH 25C AND SUPPORT HIGHS
AROUND 100 DEGREES BY THURSDAY.

AVIATION...
VFR CONDS WILL CONT THROUGH THE PD. ISOLD TSRA REMAIN PSBL ESP
GIVEN STALLED SFC TROUGH OVR NRN IN. HWVR GIVEN ADMITTEDLY POORLY
FOCUSED BACKGROUND ENVIRONMENT ONLY PLAN TO CARRY A CB MENTION
W/12Z ISSUANCE AT KSBN. KFWA TERMINAL SHLD RESIDE FAR ENOUGH SOUTH
OF ANY POTENTIAL MESOSCALE INFLUENCE FM THIS FTR W/PREMISE THAT
SFC BASED INHIBITION HOLDS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ SATURDAY FOR
     INZ006>009-012>018-020-022>027-032>034.

MI...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR MIZ080-081.

OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR OHZ001-002-
     004-005-015-016-024-025.

LM...NONE.
&&

SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...FISHER
UPDATE...FISHER
Hazardous weather outlook, Jul 22, 11:54 AM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1154 AM EDT FRI JUL 22 2011

INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-231600-
LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1154 AM EDT FRI JUL 22 2011 /1054 AM CDT FRI JUL 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT AND HUMID CONDITIONS WILL PERSIST. AN EXCESSIVE HEAT WARNING
IS IN EFFECT. HIGHS TODAY WILL RISE INTO THE LOWER TO MID 90S WITH
HEAT INDICES REACHING BETWEEN 100 AND 110 DEGREES.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THIS
AFTERNOON...ESPECIALLY WEST OF A COLDWATER MICHIGAN TO WARSAW
INDIANA TO MONTICELLO LINE. ISOLATED SEVERE STORMS ARE POSSIBLE
WITH DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT SATURDAY WITH DANGEROUS
HEAT AND HUMIDITY EXPECTED. THERE WILL BE A BREAK IN THE HEAT AND
HUMIDITY EARLY NEXT WEEK...BUT HOT AND HUMID CONDITIONS SHOULD
RETURN BY THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH
AN ISOLATED SEVERE STORM POSSIBLE.

THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>005-MIZ077>079-231600-
LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
1154 AM EDT FRI JUL 22 2011 /1054 AM CDT FRI JUL 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHWESTERN
INDIANA AND SOUTHWESTERN LOWER MICHIGAN THROUGH EARLY AFTERNOON.
ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE STRONGEST
STORMS. IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY ANY STORMS.

THE CONVECTION WILL ALLOW FOR A BRIEF BREAK INTO THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY EARLY NEXT
WEEK...BUT HOT AND HUMID CONDITIONS SHOULD RETURN BY THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH
AN ISOLATED SEVERE STORM POSSIBLE.

THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-231600-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1154 AM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAKE
MICHIGAN INTO EARLY AFTERNOON. WIND GUSTS TO 45 KNOTS ...HEAVY
RAIN AND FREQUENT LIGHTNING WILL ACCOMANPY THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH
AN ISOLATED SEVERE STORM POSSIBLE.

THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jul 22, 2:29 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
229 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     FLASH FLOOD      S ASHLEY                41.53N  85.07W
07/22/2011                   DEKALB             IN   STATE POLICE

            WATER PONDING ON I69

&&

EVENT NUMBER IWX1101197

CEO
Local storm report, Jul 22, 2:30 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND GST     4 S COLUMBIA CITY       41.10N  85.49W
07/22/2011  E60 MPH          WHITLEY            IN   TRAINED SPOTTER

            ESTIMATED 60 MPH GUST ASSOCIATED WITH OUTFLOW

&&

EVENT NUMBER IWX1101198

CEO
Local storm report, Jul 22, 2:31 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
231 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     SOUTH WHITLEY           41.08N  85.63W
07/22/2011  E60 MPH          WHITLEY            IN   EMERGENCY MNGR

            SMALL TO MEDIUM BRANCHES FALLING AS WELL.

&&

EVENT NUMBER IWX1101199

NG
Local storm report, Jul 22, 2:33 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     S SOUTH WHITLEY         41.08N  85.63W
07/22/2011                   WHITLEY            IN   EMERGENCY MNGR

            POWER LINE DOWN ACROSS SR 105 SOUTH OF SOUTH WHITLEY.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER IWX1101200

NG
Local storm report, Jul 22, 2:55 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
255 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     1 NW ANDREWS            40.87N  85.62W
07/22/2011                   HUNTINGTON         IN   EMERGENCY MNGR

            TREE ACROSS ROAD ON SR 105 JUST NORTH OF US 24. TIME
            ESTIMATED FROM RADAR

&&

EVENT NUMBER IWX1101201

CEO
Local storm report, Jul 22, 3:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
301 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     GRABILL                 41.21N  84.97W
07/22/2011                   ALLEN              IN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN NORTHERN PORTION OF ALLEN
            COUNTY

&&

EVENT NUMBER IWX1101202

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 11:04 AM EDTSpecial Marine WarningIWX116 min
Jul 22, 11:56 AM EDTSpecial Weather StatementIWXLaPorte, Marshall, Pulaski, Saint Joseph, Starke64 min
Jul 22, 12:46 PM EDTSpecial Weather StatementIWXSteuben29 min
Jul 22, 12:57 PM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben18 min
Jul 22, 1:26 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall34 min
Jul 22, 1:43 PM EDTSevere Thunderstorm WarningIWXKosciusko, Noble, Whitley37 min
Jul 22, 2:12 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley33 min
Jul 22, 2:21 PM EDTAreal Flood AdvisoryIWXKosciusko, Noble, Whitley114 min
Jul 22, 2:25 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Steuben47 min
Jul 22, 2:32 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wabash, Wells, Whitley58 min
Jul 22, 2:33 PM EDTAreal Flood AdvisoryIWXAllen, DeKalb, Noble, Steuben117 min
Jul 22, 3:08 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Wells67 min
Jul 22, 1:22 PM EDTSpecial Weather StatementIWXWilliams38 min
Jul 22, 1:36 PM EDTSevere Thunderstorm WarningIWXFulton, Williams39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.